Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 24, 2006, 2:53 PM CDT for Carver County, Minnesota. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 24, 2006, 4:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Carver County, MN
The radar
The Minneapolis radar (KMPX), 23 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:13 PM CDT | HAIL 0.75 | Hamburg, MN | |
| Jun 24, 3:29 PM CDT | HAIL 1.75 | Cologne, MN | |
| Jun 24, 3:30 PM CDT | HAIL 1 | Cologne, MN | |
| Jun 24, 3:38 PM CDT | TSTM WND DMG | Cologne, MN | SMALL TRESS DOWN. SEVERAL BRANCHES OF 4 INCHES IN DIAMETER DOWNED. PEA SIZED HAIL ALSO REPORTED. |
| Jun 24, 3:38 PM CDT | HAIL 0.88 | Cologne, MN | HAIL IS COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 241954
SVRMPX
MNC019-242100-
/O.NEW.KMPX.SV.W.0075.060624T1953Z-060624T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 PM CDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARVER COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 400 PM CDT
* AT 252 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH WINDS. THIS STORM
WAS LOCATED 9 MILES WEST OF WACONIA...OR ABOUT 20 MILES EAST OF
HUTCHINSON...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMBURG...
NORWOOD/YOUNG AMERICA...
MAYER...
COLOGNE...
VICTORIA...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4493 9402 4472 9401 4472 9389 4468 9389
4468 9377 4464 9377 4469 9369 4471 9363
4489 9364
$$
MTF3 follow-up statements
000
WWUS53 KMPX 242017
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CDT SAT JUN 24 2006
MNC019-242100-
/O.CON.KMPX.SV.W.0075.000000T0000Z-060624T2100Z/
CARVER MN-
316 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CARVER COUNTY...
AT 313 PM...DIME SIZE HAIL WAS REPORTED IN HAMBURG WITH THIS STORM.
AT 313 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 60 MPH
WINDS. THIS STORM WAS LOCATED NEAR NORWOOD/YOUNG AMERICA...OR ABOUT
18 MILES SOUTHWEST OF EXCELSIOR...AND MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WACONIA...VICTORIA...NEW
GERMANY...MAYER...HAMBURG...COLOGNE...CHASKA AND CARVER.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4489 9398 4472 9401 4472 9389 4468 9389
4468 9377 4464 9377 4469 9369 4471 9363
4476 9362 4480 9358 4489 9364
$$
MTF000
WWUS53 KMPX 242036
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
335 PM CDT SAT JUN 24 2006
MNC019-242100-
/O.CON.KMPX.SV.W.0075.000000T0000Z-060624T2100Z/
CARVER MN-
335 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CARVER COUNTY...
AT 334 PM...HAIL UP TO GOLF BALL SIZE WAS REPORTED IN COLOGNE.
AT 330 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 60 MPH
WINDS. THIS STORM WAS LOCATED NEAR COLOGNE...OR ABOUT 16 MILES
SOUTHWEST OF EXCELSIOR...AND MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE CHASKA AND CARVER.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4486 9371 4472 9387 4468 9386 4468 9377
4464 9377 4469 9369 4471 9363 4476 9362
4480 9358 4482 9353
$$
MTF000
WWUS53 KMPX 242051
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 PM CDT SAT JUN 24 2006
MNC019-242100-
/O.CON.KMPX.SV.W.0075.000000T0000Z-060624T2100Z/
CARVER MN-
349 PM CDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CARVER COUNTY...
AT 340 PM...SMALL TREES WERE REPORTED DOWN IN THE CITY OF COLOGNE.
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS
AT 347 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO
65 MPH. THIS STORM WAS LOCATED NEAR CARVER...OR ABOUT 16 MILES
SOUTHWEST OF EXCELSIOR. THIS STORM WAS MOVING EAST...SOUTHEAST AT 20
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE COLOGNE AND CHASKA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4486 9371 4472 9387 4468 9386 4468 9377
4464 9377 4469 9369 4471 9363 4476 9362
4480 9358 4482 9353
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 AM CDT, 11 hours 23 minutes earlier.
Area forecast discussion, Jun 24, 3:30 AM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT SAT JUN 24 2006 DISCUSSION...TODAY THROUGH MONDAY NIGHT FORECAST CHALLENGE IN THE NEAR TERM RIDES WITH TIMING OF SHORT WAVES OUT AHEAD OF MAIN WAVE WHICH IS FORECAST TO DIG TROUGH SOUTHEAST OVER THE GREAT LAKES REGION. WIDELY SCATTERED CONVECTION REMAINS ACROSS MAINLY OVER CENTRAL MINNESOTA THIS MORNING. THIS ACTIVITY REMAINS CLOSE TO WEAK SURFACE BOUNDARY OVER NORTHWEST MN...AND AHEAD OF WEAK SHORT WAVE MOVING THROUGH EASTERN DAKOTAS. WILL CONTINUE TO MENTION SCATTERED TRW- FOR THE MORNING ACROSS NORTHEAST CWA. OTHERWISE...APPEARS NEXT WAVE MOVING INTO THE CWA DURING THE AFTERNOON...WHICH WATER VAPOR IMAGERY SHOWS MOVING INTO WESTERN NORTH DAKOTA. COUPLE OF WEAK BOUNDARIES SHOULD SAG INTO CENTRAL AND SOUTHEAST MN BY LATE AFTERNOON. THIS COMBINED WITH SHORT WAVE AND ATTENDANT LEFT EXIT REGION OF 250 MB JET MAX NOSING INTO SOUTHWEST MN SHOULD COME TOGETHER TO INITIATE CONVECTION OVER MAINLY EASTERN CWA LATE AFTERNOON AND EVENING. SEVERE PARAMETERS INDICATE ENOUGH SHEAR AVAILABLE LATE AFTERNOON/EARLY EVENING OVER FAR EAST/SOUTHEAST CWA...MAINLY EAST AND SOUTH OF TWIN CITIES METRO. GFS MOS GUIDANCE TEMPS NOT BAD OVERALL. CONVECTIVE ACTIVITY PROGGED TO CONTINUE INTO COMING NIGHT AND INTO SUNDAY MORNING...AS UPPER LOW DIGS SOUTHEAST OVER THE WESTERN GRETA LAKES. STILL LIKE THE 00Z GFS TIMING OF SYSTEM MOVING THROUGH THE AREA. THIS SHOULD KEEP WESTERN CWA DRY FOR SUNDAY WITH A SMALL CHANCE OF SHOWERS INTO THE EAST...MAINLY IN THE MORNING. DRIER AIR WORKS INTO THE REGION FOR SUNDAY NIGHT AND MONDAY. 00Z GFS AND ENSEMBLE MEAN CONTINUES TREND OF NEXT COLD FRONT MOVING CWA MONDAY NIGHT. WILL MENTION LOW POPS OUT AHEAD OF SYSTEM FOR POSSIBLE WAA ACCAS/SHRA MONDAY AFTERNOON...THEN CHANCE POPS MOVING ACROSS CWA MONDAY NIGHT. .LONGER TERM...TUESDAY THROUGH SATURDAY BOTH THE 24/00Z ECMWF AND THE 24/00Z GFS BRING AN IMPRESSIVE 500 MB SHORT WAVE SOUTHEASTWARD INTO OUR AREA FOR QUITE LATE MONDAY NIGHT INTO WEDNESDAY. ASSOCIATED COLD MID LEVEL TEMPERATURES AND JUNE INSOLATION SHOULD COMBINE TO PRODUCE AN UNSTABLE AIRMASS. ALREADY HAVE PRECIPITATION MENTIONED FOR THIS PERIOD...DAY SHIFT CAN EVALUATE NEED TO RAISE POPS BASED ON HPC GUIDANCE. AFTER WEDNESDAY THE ECMWF AND GFS DEPART MARKEDLY. BOTH FEATURE A DRY PATTERN...BUT THE OPERATIONAL GFS DIGS A VERY STG 500 MB LOW SOUTHWARD ACROSS THE WESTERN GREAT LAKES. THIS...IF TRUE...WOULD USHER IN QUITE COOL AIR. IN CONTRAST...THE ECMWF FEATURES A MUCH LESS MERIDIONAL FLOW PATTERN. INTERESTINGLY...THE GFS MOS GIVES US JUST SLIGHTLY BELOW NORMAL TEMPERATURES...SUGGESTING THAT THE OPERATIONAL GFS MAY HAVE TOO MUCH AMPLITUDE. WE HAVE ACCEPTED THE GFS MOS AS A REASONABLE FIRST FORECAST FOR THE UPCOMING NEW DAY 7...SATURDAY...JULY 1ST. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/RJN
Hazardous weather outlook, Jun 24, 8:29 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 829 AM CDT SAT JUN 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251330- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 829 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS WILL MOVE ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH THIS EVENING. THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE TROUGH THROUGH THIS EVENING AND A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT. RAH
In the hours before
Local storm report, Jun 24, 1:40 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL THORPE 44.94N 94.81W
06/24/2006 E1.00 INCH KANDIYOHI MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 1:53 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL CANBY 44.71N 96.27W
06/24/2006 E1.00 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 2:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
205 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL LAKESIDE 44.83N 94.56W
06/24/2006 E0.88 INCH RENVILLE MN LAW ENFORCEMENT
&&
GJERDINGENSpecial weather statement, Jun 24, 2:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 214 PM CDT SAT JUN 24 2006 MNZ073-242015- REDWOOD- 214 PM CDT SAT JUN 24 2006 AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF COTTONWOOD TO 6 MILES WEST OF TRACY. THESE STORMS WERE MOVING TO THE EAST AT 40 MPH. PEOPLE IN REDWOOD COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
Local storm report, Jun 24, 2:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
225 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 S HUTCHINSON 44.82N 94.37W
06/24/2006 E0.88 INCH MCLEOD MN TRAINED SPOTTER
&&
GJERDINGENLocal storm report, Jun 24, 2:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 1 N BUFFALO LAKE 44.75N 94.62W
06/24/2006 E0.50 INCH RENVILLE MN AMATEUR RADIO
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 41 min |
| Jun 24, 2:06 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 28 min |
| Jun 24, 2:28 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 62 min |
| Jun 24, 3:31 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 59 min |
| Jun 24, 4:06 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 54 min |
| Jun 24, 5:21 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.